MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION; INTRODUCER, CATHETER
Model Number RSR01
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the procedure performed was a percutaneous transluminal angioplasty (pta) via femoral access.Punction was performed by seldinger technique and insertion of a lunderquist guide wire was done.When advancing the rsr01 the dilator entered the vessel without resistance, when advancing the sheath into the vessel resistance was felt.The tip of the sheath seemed to roll up due to the resistance.The patient condition was stable and there was no harm to the patient.Additional information was received on 01oct2024: a 6 french procedure sheath was used.There were no issues with arterial access, sheath, guidewire, or catheter insertion.It was unknown if a pre-deployment angiogram was performed.There were no issues with insertion, deployment, or withdrawal of the device.Hemostasis was achieved by the angio-seal.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided due to privacy rules.A2: age & date of birth: requested, not provided due to privacy rules.A3a: sex: requested, not provided due to privacy rules.A3b: gender: requested, not provided due to privacy rules.A4: weight: requested, not provided due to privacy rules.A5: ethnicity: requested, not provided due to privacy rules.A6: race: requested, not provided due to privacy rules.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.One 6 french destination sheath with its dilator fully inserted was returned for evaluation.The tip of the sheath was visually assessed.It was deformed with the tip crinkled inwards and fraying at the tip edge.The complaint can be confirmed for deformation of the sheath tip based on the condition of returned device.The exact root cause could not be determined.Historically, deformations of the sheath tip occur during insertion, as the destination sheath tip is atraumatic and designed to prevent damage to the artery if faced with resistance.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).

Brand Name
DESTINATION
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
4103927218
MDR Report Key20417046
Report Number1118880-2024-00152
Device Sequence Number8304038
Product Code DYB
UDI-Device Identifier00389701006161
UDI-Public(01)00389701006161(17)261001(10)0000561013
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2026
Device Model NumberRSR01
Device Catalogue NumberRSR01
Device Lot Number0000561013
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer10/28/2024
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LUNDERQUIST GUIDE
Patient SexUnknown